Alert archive / Arkansas / Frost Advisories in 2021

Frost Advisory 4, NWS Little Rock, AR

November 3, 202113 counties in Arkansas

NWS Little Rock, AR issued this frost advisory at Nov 3, 2021, 7:56 PM CDT for 13 counties in Arkansas. It took effect at Nov 4, 2021, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2021, 7:56 PM CDT (00:56 UTC)
In effect from
Nov 4, 2021, 1:00 AM CDT
Expired
Nov 4, 2021, 9:00 AM CDT
In force
8 hr
Issued by
NWS Little Rock, AR

Counties Arkansas County, AR, Conway County, AR, Faulkner County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Jefferson County, AR, Lonoke County, AR, Monroe County, AR, Perry County, AR, Prairie County, AR, Pulaski County, AR, Saline County, AR

The radar

The Little Rock radar (KLZK), 18 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

689 
WWUS74 KLZK 040056
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
756 PM CDT Wed Nov 3 2021

ARZ003>008-012>017-021>025-030-033-034-037-038-040-041-041500-
/O.CON.KLZK.FZ.W.0005.211104T0600Z-211104T1400Z/
/O.CON.KLZK.FZ.W.0006.211105T0600Z-211105T1400Z/
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-White-Woodruff-Scott-Yell-Polk-Montgomery-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Cherokee Village, 
Mammoth Spring, Cave City, Ash Flat, Hardy, Attica, Pocahontas, 
Jasper, Western Grove, Marshall, Leslie, Mountain View, 
Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, 
Walnut Ridge, Hoxie, Clarksville, Russellville, Fairfield Bay, 
Clinton, Heber Springs, Newport, Booneville, Paris, Searcy, 
Beebe, Augusta, McCrory, Cotton Plant, Waldron, Dardanelle, 
Danville, Ola, Mena, Mount Ida, and Norman
756 PM CDT Wed Nov 3 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
THURSDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
FRIDAY...

* WHAT: Sub-freezing temperatures are likely both Thursday and
  Friday mornings.

* WHERE: Portions of central, eastern, north central and western 
  Arkansas.

* WHEN: Late tonight through Thursday morning, and again late
  Thursday night through Friday morning.

* IMPACTS: Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ARZ031-032-039-045>047-041500-
/O.UPG.KLZK.FZ.A.0005.211104T0600Z-211104T1400Z/
/O.NEW.KLZK.FR.Y.0004.211104T0600Z-211104T1400Z/
/O.CON.KLZK.FZ.A.0006.211105T0600Z-211105T1400Z/
Conway-Faulkner-Perry-Lonoke-Prairie-Monroe-
Including the cities of Morrilton, Conway, Perryville, Cabot, 
Lonoke, Des Arc, Hazen, De Valls Bluff, Brinkley, and Clarendon
756 PM CDT Wed Nov 3 2021

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...

* WHAT: For the Frost Advisory, Frost is possible for tonight into
  Thursday morning. For the Freeze Watch, sub-freezing 
  temperatures are possible Thursday night into Friday morning.

* WHERE: Conway, Faulkner, Perry, Lonoke, Prairie and Monroe 
  Counties.

* WHEN: For the Frost Advisory, late tonight through Thursday 
  morning. For the Freeze Watch, from late Thursday night through 
  Friday morning.

* IMPACTS: Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ARZ042>044-054>057-041500-
/O.NEW.KLZK.FR.Y.0004.211104T0600Z-211104T1400Z/
/O.CON.KLZK.FZ.A.0006.211105T0600Z-211105T1400Z/
Garland-Saline-Pulaski-Hot Spring-Grant-Jefferson-Arkansas-
Including the cities of Hot Springs, Benton, Bryant, Little Rock,
North Little Rock, Malvern, Sheridan, Pine Bluff, Stuttgart, 
and De Witt
756 PM CDT Wed Nov 3 2021

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...

* WHAT: For the Frost Advisory, Frost is possible for tonight into
  Thursday morning. For the Freeze Watch, sub-freezing
  temperatures are possible Thursday night into Friday morning.

* WHERE...Garland, Saline, Pulaski, Hot Spring, Grant, Jefferson 
  and Arkansas Counties.

* WHEN: For the Frost Advisory, late tonight through Thursday 
  morning. For the Freeze Watch, from late Thursday night through 
  Friday morning.

* IMPACTS: Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ARZ052-053-062>064-041500-
/O.CON.KLZK.FZ.A.0006.211105T0600Z-211105T1400Z/
Pike-Clark-Dallas-Cleveland-Lincoln-
Including the cities of Murfreesboro, Glenwood, Arkadelphia, 
Fordyce, Rison, Kingsland, Star City, and Gould
756 PM CDT Wed Nov 3 2021

...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...

* WHAT: Sub-freezing temperatures possible.

* WHERE: Lincoln, Cleveland, Dallas, Clark and Pike Counties.

* WHEN: From late Thursday night through Friday morning.

* IMPACTS: Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
1 follow-up statement
522 
WWUS74 KLZK 040912
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
412 AM CDT Thu Nov 4 2021

ARZ031-032-039-042>047-054>057-050000-
/O.UPG.KLZK.FZ.A.0006.211105T0600Z-211105T1400Z/
/O.EXA.KLZK.FZ.W.0006.211105T0600Z-211105T1400Z/
/O.CON.KLZK.FR.Y.0004.000000T0000Z-211104T1400Z/
Conway-Faulkner-Perry-Garland-Saline-Pulaski-Lonoke-Prairie-
Monroe-Hot Spring-Grant-Jefferson-Arkansas-
Including the cities of Morrilton, Conway, Perryville, 
Hot Springs, Benton, Bryant, Little Rock, North Little Rock, 
Cabot, Lonoke, Des Arc, Hazen, De Valls Bluff, Brinkley, 
Clarendon, Malvern, Sheridan, Pine Bluff, Stuttgart, and De Witt
412 AM CDT Thu Nov 4 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY...

* WHAT: For the Frost Advisory, frost is possible early this
  morning. For the Freeze Warning, sub-freezing temperatures are
  expected in many areas tonight into Friday morning.

* WHERE: Conway, Faulkner, Perry, Garland, Saline, Pulaski,
  Lonoke, Prairie, Monroe, Hot Spring, Grant, Jefferson and
  Arkansas Counties.

* WHEN: For the Frost Advisory, through 9 AM CDT this morning. For
  the Freeze Warning, from late tonight through Friday morning.

* IMPACTS: Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ARZ052-053-062>064-050000-
/O.UPG.KLZK.FZ.A.0006.211105T0600Z-211105T1400Z/
/O.EXA.KLZK.FZ.W.0006.211105T0600Z-211105T1400Z/
Pike-Clark-Dallas-Cleveland-Lincoln-
Including the cities of Murfreesboro, Glenwood, Arkadelphia, 
Fordyce, Rison, Kingsland, Star City, and Gould
412 AM CDT Thu Nov 4 2021

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY...

* WHAT...Sub-freezing temperatures are likely Friday morning.

* WHERE: Lincoln, Cleveland, Dallas, Clark and Pike Counties.

* WHEN: From late tonight through Friday morning.

* IMPACTS: Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ARZ003>008-012>017-021>025-030-033-034-037-038-040-041-050000-
/O.CON.KLZK.FZ.W.0005.000000T0000Z-211104T1400Z/
/O.CON.KLZK.FZ.W.0006.211105T0600Z-211105T1400Z/
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-White-Woodruff-Scott-Yell-Polk-Montgomery-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Cherokee Village, 
Mammoth Spring, Cave City, Ash Flat, Hardy, Attica, Pocahontas, 
Jasper, Western Grove, Marshall, Leslie, Mountain View, 
Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, 
Walnut Ridge, Hoxie, Clarksville, Russellville, Fairfield Bay, 
Clinton, Heber Springs, Newport, Booneville, Paris, Searcy, 
Beebe, Augusta, McCrory, Cotton Plant, Waldron, Dardanelle, 
Danville, Ola, Mena, Mount Ida, and Norman
412 AM CDT Thu Nov 4 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
FRIDAY...

* WHAT: Sub-freezing temperatures are likely this morning and
  again Friday morning.

* WHERE: Portions of central, eastern, north central and western 
  Arkansas.

* WHEN: Until 9 AM CDT this morning, and again late tonight 
  through Friday morning.

* IMPACTS: Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.From 1 AM to 9 AM 
  CDT Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ARZ065>069-050000-
/O.NEW.KLZK.FR.Y.0005.211105T0600Z-211105T1400Z/
Desha-Ouachita-Calhoun-Bradley-Drew-
Including the cities of Dumas, McGehee, Camden, Hampton, 
Thornton, Warren, and Monticello
412 AM CDT Thu Nov 4 2021

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY...

* WHAT...Temperatures as low as 32 will result in frost 
  formation.

* WHERE...Desha, Ouachita, Calhoun, Bradley and Drew Counties.

* WHEN...Later tonight through Friday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

44

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this frost advisory went out at Nov 3, 5:46 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Nov 3, 5:46 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
546 PM CDT Wed Nov 3 2021

.DISCUSSION...

Updated to include the 00Z aviation discussion below...

&&

.AVIATION...

Most precip has ended across the area early this evening...with
maybe some patchy DZ possible across the SRN portion of the state
this evening. Otherwise...expect dominant VFR conditions to be
seen through this TAF period.

&&

.PREV DISCUSSION...(ISSUED 155 PM CDT Wed Nov 3 2021)

SHORT TERM...Today Through Friday

Early afternoon radar imagery showed the backside of light
precip/drizzle pushing through Cntrl AR towards the MS River. Over
Nrn portions of the state, clearing in the stratus deck has
resulted in some sunshine which is expected to continue expanding
Swrd through the late afternoon.

Skies will clear overnight as high pressure settles into the
region. Winds will relax, becoming light/variable. With highs
today only expected to climb into the mid 40s, it will not take
much cooling overnight to get lows well into the 30s.

A freeze warning was already in effect for Nrn sections of the state
and has been expanded SW into the Ouachitas and SE into the N-Cntrl
AR with this forecast update. Additionally, freeze warnings and
freeze watches are up for Friday morning as well. The freeze
warnings will cover the same areas both mornings. This double up
approach is to account for isolated locations not reaching the
freezing point on Thursday morning. The freeze watch portion will
be expanded Swrd to capture possible colder temperatures on
Friday morning. Even outside of the freeze watch/warning areas,
frost will be possible. This could potentially damage or kill
sensitive vegetation. Plants that are susceptible to the cold
should be brought indoors or covered up. Over the valley locations
of Nrn AR, temps in the upper 20s are possible.

Skies will remain clear through the period as high pressure slowly
working to the E, afternoon highs slowly moderate into the 50s on
Thursday and the 50s to near 60 on Friday. Winds will be out of
the E/NE at around 5 to 10 mph during the afternoons. Quiet
weather will continue into the long term period.

LONG TERM...Friday Night Through Wednesday

The long term PD looks to begin w/ split H500 flow over the CONUS,
w/ a perturbed Polar Jet extending across the Nrn US. A detached
shortwave trof is progged over the S/ERn US on Friday, underneath
modest Great Lakes upper ridging. At the sfc, the S/Wrn nose of
remaining high pressure wl be seen over N/Ern AR, and Sat morning,
wl provide the last shot of sub-40F air through at least the
remainder of the long term fcst. Additionally, Sat morning may be
the last occurrence (for the time being) of frost for portions of
the FA, however freezes and frosts are lkly to have already occurred
at most locations the previous few mornings leading up to Sat.

Over the course of the weekend, a pattern change is anticipated as
sfc high pressure shifts E/wrd over the Appalachians, allowing for
Srly sfc winds to return to the region. Aloft, the aforementioned
detached shortwave wl make its departure as ridging over the
Cntrl/Srn US amplifies. Under significant subsidence, have left out
any mention of PoPs through the weekend and into early next week, w/
daily temp trends steadily increasing to near normal/slightly above
normal values.

Mon through Tues, H500 ridging is progged to weaken over the region
as a very perturbed flow pattern unfolds across the CONUS. Current
guidance suggests multiple waves progressing across the region, and
Chc PoPs entering the FA again by Wed morning. Of most interest, is
a deepening shortwave progged to move across the Srn Plains late Wed
night, and eject over the Natural State overnight Wed/early Thurs
morning. Given the strong tropospheric dynamics associated w/ this
system, and modest seasonal moisture content (fcst Td's in the mid-
50s), widespread rain and possibly some thunderstorms are
anticipated along a strong cold frnt, progged to move across the
state during the aforementioned time PD. Long range guidance is in
decent agreement as far as trends and evolution of features, however
this system is on the far end of the long term PD, and some fcst
changes (timing/intensity) should be expected as it progresses
towards the short term timeframe.

&&

.LZK Watches/Warnings/Advisories...
Freeze Warning from 1 AM to 9 AM CDT Thursday FOR Baxter-Boone-
Cleburne-Fulton-Independence-Izard-Jackson-Johnson-Lawrence-
Logan-Marion-Montgomery-Newton-Polk-Pope-Randolph-Scott-Searcy-
Sharp-Stone-Van Buren-White-Woodruff-Yell.

Freeze Warning from 1 AM to 9 AM CDT Friday FOR Baxter-Boone-
Cleburne-Fulton-Independence-Izard-Jackson-Johnson-Lawrence-
Logan-Marion-Montgomery-Newton-Polk-Pope-Randolph-Scott-Searcy-
Sharp-Stone-Van Buren-White-Woodruff-Yell.

Freeze Watch from 1 AM CDT Thursday through Thursday morning FOR
Conway-Faulkner-Lonoke-Monroe-Perry-Prairie.

Freeze Watch from late Thursday night through Friday morning FOR
Arkansas-Clark-Cleveland-Conway-Dallas-Faulkner-Garland-Grant-
Hot Spring-Jefferson-Lincoln-Lonoke-Monroe-Perry-Pike-Prairie-
Pulaski-Saline.

&&

Aviation...62
Hazardous weather outlook, Nov 3, 2:05 PM CDT, 5 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
205 PM CDT Wed Nov 3 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-041000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
205 PM CDT Wed Nov 3 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Tonight

Clearing skies tonight will lead to the first freeze of the
season over the north and west portions of Arkansas. Patchy frost
will be possible over portions of central Arkansas. Plants that are
susceptible to frost/freeze damage should be brought indoors or
covered up.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Early morning lows at, near, or below the freezing mark will
continue through at least Friday morning for portions of northern
and central Arkansas, as well as in the higher terrain. Freezes are
likely and should be anticipated through the end of the week, and
precautions to protect temperature sensitive/outdoor interests
should be taken accordingly.

Over the weekend, temperatures will begin to moderate, and above
freezing morning low temperatures are expected to resume, with dry
weather ensuing, and no hazardous weather anticipated.
.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

70/232

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 4:12 AM CDTFrost AdvisoryLZKBradley, Calhoun, Desha, Drew, Ouachita29 hr

Nearby

Frost Advisories in Arkansas, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.